PIER B
 
Progress In Electromagnetics Research B
ISSN: 1937-6472
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 16 > pp. 311-331

DISPERSION OF ELECTROMAGNETIC WAVES GUIDED BY AN OPEN TAPE HELIX I

By N. Kalyanasundaram and G. N. Babu

Full Article PDF (401 KB)

Abstract:
The dispersion equation for free electromagnetic waves guided by an anisotropically conducting open tape helix is derived from the exact solution of a homogenous boundary value problem for Maxwell's equations without invoking any apriori assumption about the tape-current distribution. A numerical solution of the dispersion equation for a set of typical parameter values reveals that the tape-helix dispersion curve is virtually indistinguishable from the corresponding dominant-mode sheath helix dispersion curve except within the tape-helix forbidden regions.

Citation:
N. Kalyanasundaram and G. N. Babu, "Dispersion of Electromagnetic Waves Guided by an Open Tape Helix I," Progress In Electromagnetics Research B, Vol. 16, 311-331, 2009.
doi:10.2528/PIERB09052608

References:
1. Sensiper, S., "Electromagnetic wave propagation on helical conductors,", Sc.D. Thesis, Massachusetts Institute of Technology, Cambridge, Mar. 1951.
doi:10.1063/1.1721859

2. Chodorov, M. and E. L. Chu, "Cross-wound twin helices for traveling-wave tubes," J. Appl. Phys., Vol. 26, No. 1, 33-43, 1955.

3. Watkins, D. A., Topics in Electromagnetic Theory, John Wiley & Sons, New York, 1958.

4. Zhang, K. A. and D. L, Electromagnetic Theory for Microwaves and Optoelectronics, 2nd Ed., Springer-Verlag, Berlin-Heidelberg, 2008.

5. Basu, B. N., Electromagnetic Theory and Applications in Beamwave Electronics, World Scientific, Singapore, 1996.


© Copyright 2010 EMW Publishing. All Rights Reserved